Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 10, 2008, 1:32 PM CST for Clay County, Lowndes County, Mississippi. It was in force for 43 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 1:32 PM CST (19:32 UTC)
- Expired
- Jan 10, 2008, 2:15 PM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 1:42 PM CST | FUNNEL CLOUD | 6 S West Point, MS | MSU STORM CHASERS REPORTED FUNNEL CLOUDY JUST N OF HWY 82/43 INTERSECTION. |
| Jan 10, 1:42 PM CST | FUNNEL CLOUD | 6 S West Point, MS | MSU STORM CHASERS REPORTED FUNNEL CLOUDY JUST N OF HWY 82/45 INTERSECTION. |
| Jan 10, 1:44 PM CST | TSTM WND DMG | West Point, MS | *** 1 INJ *** NUMEROUS TREES BLOWN DOWN, SEVERAL ON SOME HOMES, SIGNS BLOWN DOWN AND A METAL BUILDING SEVERELY DAMAGED. CONSTRUCTION TRAILER FLIPPED OVER WITH 1 PERSON INJ. |
| Jan 10, 1:45 PM CST | HAIL 1 | 1 E West Point, MS | OVAL AND SHEET SHAPED. |
| Jan 10, 1:46 PM CST | TSTM WND GST 75 | 1 W West Point, MS | SEVERAL STORAGE SHEDS WERE FLIPPED AND DESTROYED. DAMAGE WAS BLOWN TO THE SE. SEVERAL TREES WERE ALSO SNAPPED/UPROOTED WITH SHINGLE DAMAGE TO ONE BUILDING. |
| Jan 10, 2:06 PM CST | TSTM WND GST 62 | Columbus Afb, MS | MEASURED WIND GUST. |
| Jan 10, 2:13 PM CST | TORNADO 3 | Caledonia, MS | *** 10 INJ *** ELEMENTARY SCHOOL GYM DESTROYED, SEVERAL HOMES DAMAGED SCHOOL BUSES DAMGED AND OTHER VEHICLES THROWN. NUMEROUS TREES AND POWER LINES ALSO DOWN. AT THIS TIME, 10 TOTAL INJURIES WITH 2 SERIOUS. THIS TORNADO HAS OFFICIALLY BEEN RATED AN EF3. |
| Jan 10, 2:13 PM CST | TORNADO | Caledonia, MS | *** 3 INJ *** ELEMENTARY SCHOOL DESTROYED, 3 KIDS INJURED, TREES AND POWER LINES DOWN. |
| Jan 10, 2:14 PM CST | FUNNEL CLOUD | Caledonia, MS | |
| Jan 10, 2:15 PM CST | TORNADO | Caledonia, MS | SIGNIFICANT DAMAGE IN CALEDONIA. MORE DETAILS TO COME. |
| Jan 10, 2:18 PM CST | TORNADO | 4 Ene Caledonia, MS | NUMEROUS TREES ACROSS HWY 12, ALONG THE MS/AL STATE LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 7:46 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 101932
TORJAN
MSC025-087-102015-
/O.NEW.KJAN.TO.W.0023.080110T1932Z-080110T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 215 PM CST
* AT 132 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO 10 MILES WEST OF TIBBEE...OR ABOUT NEAR STARKVILLE...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
TIBBEE BY 140 PM CST...
WEST POINT AND 9 MILES NORTHWEST OF BENT OAK BY 145 PM CST...
WAVERLY BY 150 PM CST...
9 MILES NORTHWEST OF COLUMBUS BY 155 PM CST...
COLUMBUS AFB AND KOLOLA SPRINGS BY 200 PM CST...
CALEDONIA AND 8 MILES NORTHWEST OF STEENS BY 205 PM CST...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3376 8825 3350 8828 3340 8866 3356 8867
3356 8873 3358 8874 3357 8890 3368 8869
3367 8848 3370 8838 3376 8831
TIME...MOT...LOC 1932Z 241DEG 42KT 3349 8876
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 101942
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CST THU JAN 10 2008
MSC025-087-102015-
/O.CON.KJAN.TO.W.0023.000000T0000Z-080110T2015Z/
CLAY MS-LOWNDES MS-
143 PM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR NORTHERN
LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
AT 143 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR TIBBEE...OR ABOUT 7 MILES
SOUTHWEST OF WEST POINT...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
WAVERLY BY 155 PM CST...
COLUMBUS AFB BY 200 PM CST...
KOLOLA SPRINGS AND 9 MILES NORTHWEST OF STEENS BY 205 PM CST...
CALEDONIA BY 210 PM CST...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
LAT...LON 3350 8828 3340 8866 3356 8867 3356 8873
3358 8874 3357 8882 3368 8869 3367 8848
3370 8838 3376 8831 3376 8825
TIME...MOT...LOC 1943Z 238DEG 38KT 3354 8865
$$
GARRETT000
WWUS54 KJAN 102005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CST THU JAN 10 2008
MSC025-102015-
/O.CAN.KJAN.TO.W.0023.000000T0000Z-080110T2015Z/
CLAY MS-
205 PM CST THU JAN 10 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CLAY COUNTY IS CANCELLED...
LAT...LON 3354 8827 3354 8850 3359 8849 3360 8847
3362 8849 3367 8848 3370 8838 3376 8831
3376 8825
TIME...MOT...LOC 2005Z 239DEG 39KT 3364 8840
$$
MSC087-102015-
/O.CON.KJAN.TO.W.0023.000000T0000Z-080110T2015Z/
LOWNDES MS-
205 PM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR
NORTHEASTERN LOWNDES COUNTY...
AT 205 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR COLUMBUS AFB...MOVING
NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
CALEDONIA BY 210 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3354 8827 3354 8850 3359 8849 3360 8847
3362 8849 3367 8848 3370 8838 3376 8831
3376 8825
TIME...MOT...LOC 2005Z 239DEG 39KT 3364 8840
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 12:00 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 10, 12:00 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CST THU JAN 10 2008 .DISCUSSION...RADAR LOOKING OMINOUS ACROSS THE ARKLAMISS AT THE NOON HOUR WITH VIGOROUS FORCING IN AN UNSTABLE AND SHEARED ENVIRONMENT RESULTING IN SEVERAL SUPERCELLS MARCHING ACROSS THE I-55 CORRIDOR. THESE STORMS HAVE PLENTY OF POTENTIAL TO PRODUCE TORNADOES...LARGE HAIL AND DAMAGING WINDS AND PREVIOUS RADAR SIGNATURES OF ROTATION HAVE BEEN STRONG ENOUGH TO INCREASE CONFIDENCE THAT AT LEAST A FEW TORNADO TOUCHDOWNS HAVE ALREADY OCCURRED. PREDOMINANT SUPERCELL MODE RIGHT NOW SHOULD PERSIST INTO THIS AFTERNOON...ALTHOUGH CONVECTION MAY TEND TO BECOME MORE LINEAR IN SEVERAL HOURS ACROSS AT LEAST SOUTHEAST MS WHEN A HEAVY RAIN THREAT WILL ACCOMPANY THE SEVERE THREAT. SPC HAS PLACED MOST OF EASTERN SECTIONS IN A MODERATE RISK FOR THIS AFTERNOON WITH POTENTIALLY SIGNIFICANT TORNADOES BEING THE PRIMARY RISK. THIS SEEMS ON THE MARK CONSIDERING CURRENT POTENT STORMS ARE MOVING INTO AN ATMOSPHERE OVER EASTERN MS THAT CONTAINS ENOUGH SHEAR AND INSTABILITY TO ENSURE STORMS AT LEAST MAINTAIN THEIR VIGOR. DID SOME TWEAKS TO ZONES AND GRIDS TO ACCOUNT FOR CURRENT TRENDS. ALSO INCLUDED TOR WATCH 17 FOR EASTERN ZONES UNTIL 7 PM AND TOR WATCH 16 CONTINUES UNTIL 4 PM FOR CENTRAL MS. WILL BE CUTTING WESTERN EDGES OF TOR WATCH NUMBER 16 OFF AS THE THREAT PASSES TO THE EAST THIS AFTERNOON. /BB/ && .PREVIOUS DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST TEMPERATURES ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE BEEN RISING VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN AT 67 DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA ARE ALL ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL. WENT AHEAD AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A RESULT AND ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN ADDITION...WENT AHEAD AND BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF THE CWFA...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE VALUES ARE SEEING THE LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST ALREADY THIS MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE BEFORE THINGS GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER SOUTHEASTERN KS WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A FEW OF THE LATEST MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR BRINGING IT ACROSS THE AREA. THIS WILL HAVE TO BE WATCHED. BY SLOWING THIS SYSTEM...THIS COULD INCREASE THE RISK FOR SEVERE WEATHER ACROSS THE CWFA...AS WELL AS INCREASE THE RISK AREA FURTHER WEST. THIS TREND IS ALSO HINTED BY RADAR TRENDS THIS MORNING AS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER WEST THAN EXPECTED. THIS CHANGE WILL HAVE TO BE MONITORED AS HAZARD PRODUCTS MAY NEED TO BE UPDATED. OTHERWISE...DID NOT REALLY MAKE ANY OTHER CHANGES TO THE GOING FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE SENT AND POSTED TO THE WEB SHORTLY. ISSUED AT 338 AM... PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO THE EAST. MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE FRONT. THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY AROUND MID MORNING TO LUNCHTIME TODAY. IT SHOULD REACHING THE NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND MIDNIGHT. THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO 7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG TO SEVERE STORMS. HOWEVER...PLACES AROUND THE NATCHEZ TRACE CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR SEVERE WEATHER. THERE WILL BE DECENT SHEAR OVER THE AREA. 0-3 KM HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT. MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE EAST. ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH THIS SYSTEM. AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS MORNING. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING COOLER AND DRIER TEMPERATURES TO THE AREA. THIS SHOULD GIVE A RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM. MAV GUI THROUGH THE SHORT TERM GAVE REASONABLE TEMPERATURES. THE ONLY CHANGE WAS TO LOWER LOWS IN THE EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS WILL BE WEAKENING BY MORNING. THIS WILL COMBINE WITH A COOLER AIRMASS BEGINNING TO BE FILTERED INTO THE REGION. OTHERWISE PRETTY MUCH REMAINED WITH GUI TEMPS. /14/ && .AVIATION... MVFR FLIGHT CATS DUE TO CLOUD COVER WILL CONTINUE THROUGH THE AFTERNOON IN MOST AREAS AS A STRONG SYSTEM PASSES THROUGH. MAIN RISKS TO AVIATION WILL BE STRONG TO SEVERE THUNDERSTORMS THAT COULD PRODUCE HIGH WINDS...DAMAGING WINDS AND HAIL. EXPECT WIND TO SHIFT TO THE WEST FROM WEST TO EAST LATER THIS AFTERNOON INTO THIS EVENING AS A LOW PRESSURE TROUGH MOVES THROUGH. FAIR WEATHER ANTICIPATED FOR TOMORROW. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 39 56 34 / 90 48 4 2 MERIDIAN 75 41 59 32 / 99 79 4 3 VICKSBURG 72 40 56 36 / 80 32 4 2 HATTIESBURG 77 45 60 36 / 96 82 6 1 NATCHEZ 75 41 58 37 / 85 41 5 2 GREENVILLE 69 37 53 34 / 75 13 4 1 GREENWOOD 66 37 54 34 / 73 27 4 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jan 10, 3:46 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 AM CST THU JAN 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 346 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN INCREASING DRAMATICALLY. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF THE NATCHEZ TRACE CORRIDOR. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, Jan 10, 1:12 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL COLUMBIA 31.26N 89.83W
01/10/2008 E1.00 INCH MARION MS LAW ENFORCEMENT
&&
JCULINLocal storm report, Jan 10, 1:15 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WEIR 33.26N 89.29W
01/10/2008 CHOCTAW MS LAW ENFORCEMENT
ONE STRUCTURE DAMAGED, POSSIBLE TORNADO.
&&
JCULINLocal storm report, Jan 10, 1:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WEIR 33.26N 89.29W
01/10/2008 CHOCTAW MS LAW ENFORCEMENT
DAIRY BARN HEAVILY DAMAGED. POSSIBLE TORNADO.
&&
JCULINLocal storm report, Jan 10, 1:23 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL 3 SE CARTHAGE 32.71N 89.50W
01/10/2008 E1.00 INCH LEAKE MS EMERGENCY MNGR
&&
JCULINLocal storm report, Jan 10, 1:26 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TORNADO SALLIS 33.02N 89.76W
01/10/2008 ATTALA MS EMERGENCY MNGR
ONE BARN AND 3 OTHER STRUCTURES HEAVILY DAMAGED.
&&
JCULINLocal storm report, Jan 10, 1:27 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TORNADO MCCOOL 33.20N 89.34W
01/10/2008 ATTALA MS EMERGENCY MNGR
ONE OLD STORE DESTROYED AND ROOF DAMAGE TO ANOTHER
STRUCTURE.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jan 10, 10:41 AM CST | Tornado Warning | JAN | Claiborne, Jefferson | 49 min |
| Jan 10, 10:43 AM CST | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 62 min |
| Jan 10, 11:06 AM CST | Tornado Warning | JAN | Yazoo | 54 min |
| Jan 10, 11:11 AM CST | Tornado Warning | JAN | Copiah, Lincoln | 64 min |
| Jan 10, 11:18 AM CST | Severe Thunderstorm Warning | JAN | Warren | 27 min |
| Jan 10, 11:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 66 min |
| Jan 10, 11:29 AM CST | Tornado Warning | JAN | Claiborne | 14 min |
| Jan 10, 11:41 AM CST | Tornado Warning | JAN | Attala, Holmes, Leake, Madison | 64 min |
| Jan 10, 11:44 AM CST | Tornado Warning | JAN | Simpson | 46 min |
| Jan 10, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 53 min |
| Jan 10, 11:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 80 min |
| Jan 10, 12:06 PM CST | Tornado Warning | JAN | Hinds, Madison, Rankin | 54 min |
| Jan 10, 12:15 PM CST | Tornado Warning | JAN | Rankin, Simpson, Smith | 45 min |
| Jan 10, 12:26 PM CST | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 49 min |
| Jan 10, 12:40 PM CST | Tornado Warning | JAN | Marion | 50 min |
| Jan 10, 12:49 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 41 min |
| Jan 10, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 55 min |
| Jan 10, 12:50 PM CST | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 55 min |
| Jan 10, 12:58 PM CST | Tornado Warning | JAN | Oktibbeha | 47 min |
| Jan 10, 1:06 PM CST | Tornado Warning | JAN | Covington, Jones | 39 min |
| Jan 10, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 42 min |
| Jan 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 38 min |
| Jan 10, 1:22 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| Jan 10, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 52 min |
| Jan 10, 1:30 PM CST | Tornado Warning | JAN | Leake, Neshoba, Winston | 39 min |
| Jan 10, 1:31 PM CST | Tornado Warning | JAN | Covington, Lamar, Marion | 44 min |
| Jan 10, 1:38 PM CST | Tornado Warning | JAN | Rankin | 38 min |
| Jan 10, 1:43 PM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Jan 10, 1:51 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 54 min |
| Jan 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 50 min |
| Jan 10, 1:59 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Jan 10, 2:12 PM CST | Tornado Warning | JAN | Lowndes | 22 min |
| Jan 10, 2:25 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 35 min |
| Jan 10, 2:27 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Jan 10, 2:32 PM CST | Tornado Warning | JAN | Noxubee | 43 min |
| Jan 10, 2:39 PM CST | Tornado Warning | JAN | Jones | 36 min |
| Jan 10, 2:40 PM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 35 min |
| Jan 10, 2:44 PM CST | Tornado Warning | JAN | Clarke | 46 min |
| Jan 10, 2:49 PM CST | Tornado Warning | JAN | Jones | 26 min |
| Jan 10, 2:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 47 min |
| Jan 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Marion | 15 min |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 42 min |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Jan 10, 3:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Jan 10, 4:05 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 20 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.